MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 52-1463
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Tissue Damage (2104); Discomfort (2330); Osteolysis (2377); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 05/18/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Litigation alleges the patient suffers from pain.Update rec'd 11/7/2014 - litigation papers received.In addition to what was previously reported, litigation alleges the patient suffers from inflammation, discomfort, and large amounts of toxic cobalt-chromium metal ions and particles to be released into the blood, tissue, and bone.Update 1/23/2015 - the revision operative note indicated pain and pseudotumor.No labs were provided for the alleged high metal ions.Update 11/25/2015- pfs and medical records received.The medical records reported pseudotumor, subluxation, and osteolysis at tip of greater trochanter.Serum cobalt lab level of 70 (ref 0.9) dated (b)(6) 2010 within medical records.Update ad 4 may 2018: the receipt of ppf and medical records.In addition to what were previously alleged, ppf alleges pseudotumor, constrained liner, dislocation with closed reduction, loosening of the stem, metal wear, and metallosis.After review of medical records, no operative notes provided.Added s-rom sleeve due to loosening of stem.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8281248
Report Number1818910-2019-82479
Device Sequence Number13973319
Product Code LPH
UDI-Device Identifier10603295170617
UDI-Public10603295170617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number52-1463
Device Catalogue Number521463
Device Lot Number1855905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight59